Allergic reactions or anaphylaxis after stress

New Topic Post Reply Printable Version
[ << Previous Thread ]

heyyouyayou
New Member


Date Joined Oct 2017
Total Posts : 17
   Posted 8/4/2018 12:31 PM (GMT -6)   
Hello,

I have been to the ER multiple times for allergic reactions that included swelling, hives, and wheezing. They were all treated with steroids and Benadryl successfully, But my most recent attack happened yesterday and it was probably the worst and longest lasting one i had. It was treated with epinephrine, steroids and Benadryl.
I have started to piece together a pattern when I get these reactions. I notice i always had a very stressful event a day or two before i get the reactions.

My question is does anyone else notice they get worsening reactions after stress? Also at the ER when i got the epinephrine injection in my arm, I got really itchy and got a sort of last surge of swelling and itching until the medicine kicked in about 8 minutes later. Has this happened to anyone else that has had epinephrine?

Thank you for reading.

ninjaheidi
New Member


Date Joined Nov 2017
Total Posts : 8
   Posted 8/9/2018 11:05 AM (GMT -6)   
Hi,

From what I understand, stress can makes our allergic reactions worsen. I have an allergy that the docs have not been able to figure out yet, I am treated the same as you and now have an EPI pen.
As I am not a doctor, but I think when you have an allergy to something, the stress can make it worse.

My last trip to the hospital I had the same itchy, hives, swelling, that you had, I am sure that is just part of the allergic reaction as the meds fixed my issues also.

They say we can not be allergic to stress, but we are all different.
May be a great idea to keep a diary of activities and food, etc and see when these reactions occur.
Good Luck

NH

heyyouyayou
New Member


Date Joined Oct 2017
Total Posts : 17
   Posted 8/9/2018 9:45 PM (GMT -6)   
Did your reactions start out of nowhere? Or are they something you've been dealing with for a while? I ask because all of my troubles including the allergic reactions started after a pneumothorax/pneumomediastinum that I got last year.

heyyouyayou
New Member


Date Joined Oct 2017
Total Posts : 17
   Posted 8/12/2018 2:37 PM (GMT -6)   
I also wanted to ask anyone who reads this. Is there a chance that aspirin could cause a delayed allergic reaction? I ask because the only other thing I remember about all my allergic reactions is that I took aspirin containing medicine and my reactions happened later that day that I took it or the very next day.

I do have an appt with an allergist/immunologist, but it's almost two moths away.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, August 18, 2018 12:01 AM (GMT -6)
There are a total of 2,993,944 posts in 328,090 threads.
View Active Threads


Who's Online
This forum has 161253 registered members. Please welcome our newest member, yabagi.
222 Guest(s), 7 Registered Member(s) are currently online.  Details
07kr5, Noah2112, Chutz, quincy, three 5's and a jack, duck66, (Seashell)